Alert archive / South Dakota / Wind Advisories in 2006

Wind Advisory 20, NWS Aberdeen, SD

October 7, 200626 counties in South Dakota; Big Stone County, Traverse County, Minnesota

NWS Aberdeen, SD issued this wind advisory at Oct 7, 2006, 2:45 PM CDT for 26 counties in South Dakota; Big Stone County, Traverse County, Minnesota. It took effect at Oct 7, 2006, 7:00 PM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Oct 7, 2006, 2:45 PM CDT (19:45 UTC)
In effect from
Oct 7, 2006, 7:00 PM CDT
Expired
Oct 8, 2006, 3:09 AM CDT
In force
8 hr
Issued by
NWS Aberdeen, SD
All 28 counties

Big Stone County, MN, Traverse County, MN, Brown County, SD, Buffalo County, SD, Campbell County, SD, Clark County, SD, Codington County, SD, Corson County, SD, Day County, SD, Deuel County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Grant County, SD, Hamlin County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, Marshall County, SD, McPherson County, SD, Potter County, SD, Roberts County, SD, Spink County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD

The radar

The Aberdeen radar (KABR), 56 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 7.8 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2006-10-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2006-10-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 398 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1211 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
398 m²/s²
0-3 km storm-relative helicity
430 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KABR 071945
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
245 PM CDT SAT OCT 7 2006

...THE UNSEASONABLY WARM WEATHER COMES CRASHING DOWN TONIGHT...

.A STRONG AND FAST MOVING COLD FRONT WILL SWEEP ACROSS SOUTH
DAKOTA AND WEST CENTRAL MINNESOTA TONIGHT...DRAWING MUCH COOLER
AIR INTO THE REGION. THE END RESULT WILL BE STRONG NORTHWEST WINDS
OF 30 TO 40 MPH WITH GUSTS AS HIGH AS 45 TO 55 MPH TONIGHT.

SDZ003>005-009-010-015>017-033>036-045-048-080345-
/O.NEW.KABR.WI.Y.0020.061008T0000Z-061008T1200Z/
CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK-
STANLEY-SULLY-HUGHES-HYDE-JONES-LYMAN-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA...
MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON...
FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MURDO...PRESHO
245 PM CDT SAT OCT 7 2006 /145 PM MDT SAT OCT 7 2006/

...WIND ADVISORY IN EFFECT FROM 7 PM CDT /6 PM MDT/ THIS EVENING
TO 7 AM CDT /6 AM MDT/ SUNDAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 PM CDT /6 PM MDT/ THIS
EVENING TO 7 AM CDT /6 AM MDT/ SUNDAY. 

STRONG NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS AS HIGH AS 55 MPH
WILL ACCOMPANY THE PASSAGE OF A STRONG COLD FRONT THIS EVENING.
INITIAL STRONG GUSTS MAY SUBSIDE...BUT SUSTAINED WIND SPEEDS OF AT
LEAST 30 MPH WILL PERSIST THROUGH THE REMAINDER OF THE NIGHT.

USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH
PROFILE VEHICLE.  SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM
INDOORS.

$$

MNZ039-046-SDZ006>008-011-018>023-037-051-080345-
/O.NEW.KABR.WI.Y.0020.061008T0400Z-061008T1200Z/
TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-HAND-BUFFALO-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...ABERDEEN...
BRITTON...SISSETON...WEBSTER...REDFIELD...CLARK...WATERTOWN...
MILBANK...CASTLEWOOD...CLEAR LAKE...MILLER...FORT THOMPSON
245 PM CDT SAT OCT 7 2006

...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 7 AM CDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 PM CDT THIS EVENING TO 7 AM
CDT SUNDAY.

STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS AS HIGH AS 45 MPH
WILL ACCOMPANY THE PASSAGE OF A STRONG COLD FRONT LATE THIS
EVENING. INITIAL STRONG GUSTS MAY SUBSIDE...BUT SUSTAINED
WIND SPEEDS OF AT LEAST 30 MPH WILL PERSIST THROUGH THE REMAINDER
OF THE NIGHT.

USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH
PROFILE VEHICLE.  SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM
INDOORS.

$$

DORN
2 follow-up statements
000 
WWUS73 KABR 080257
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
957 PM CDT SAT OCT 7 2006

...A STRONG SURGE OF COLD AIR WILL ARRIVE TONIGHT...

.A STRONG AND FAST MOVING COLD FRONT WILL SWEEP ACROSS SOUTH
DAKOTA AND WEST CENTRAL MINNESOTA TONIGHT...DRAWING MUCH COOLER
AIR INTO THE REGION. STRONG NORTHWEST WINDS OF 30 TO 40 MPH WITH
GUSTS AS HIGH AS 45 TO 55 MPH TONIGHT WILL ACCOMPANY THIS FRONT.

SDZ003>005-009-010-015>017-033>036-045-048-081100-
/O.CON.KABR.WI.Y.0020.000000T0000Z-061008T1200Z/
CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK-
STANLEY-SULLY-HUGHES-HYDE-JONES-LYMAN-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA...
MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON...
FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MURDO...PRESHO
957 PM CDT SAT OCT 7 2006 /857 PM MDT SAT OCT 7 2006/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT /6 AM MDT/
SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT /6 AM MDT/
SUNDAY. 

STRONG NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS AS HIGH AS
55 MPH WILL ACCOMPANY THE PASSAGE OF A STRONG COLD FRONT THIS
EVENING. INITIAL STRONG GUSTS MAY SUBSIDE...BUT SUSTAINED WIND
SPEEDS OF AT LEAST 30 MPH WILL PERSIST THROUGH THE REMAINDER OF
THE NIGHT.

USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH
PROFILE VEHICLE.  SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM
INDOORS.

$$

MNZ039-046-SDZ006>008-011-018>023-037-051-081100-
/O.CON.KABR.WI.Y.0020.061008T0400Z-061008T1200Z/
TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-HAND-BUFFALO-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...ABERDEEN...
BRITTON...SISSETON...WEBSTER...REDFIELD...CLARK...WATERTOWN...
MILBANK...CASTLEWOOD...CLEAR LAKE...MILLER...FORT THOMPSON
957 PM CDT SAT OCT 7 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT SUNDAY. 

STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS AS HIGH AS
45 MPH WILL ACCOMPANY THE PASSAGE OF A STRONG COLD FRONT LATE
THIS EVENING. INITIAL STRONG GUSTS MAY SUBSIDE...BUT SUSTAINED
WIND SPEEDS OF AT LEAST 30 MPH WILL PERSIST THROUGH THE REMAINDER
OF THE NIGHT.

USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH
PROFILE VEHICLE.  SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM
INDOORS.

$$
KEEFE
000 
WWUS73 KABR 080809
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
309 AM CDT SUN OCT 8 2006

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-080915-
/O.CAN.KABR.WI.Y.0020.000000T0000Z-061008T1200Z/
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-
LYMAN-BUFFALO-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...MCLAUGHLIN...
HERREID...EUREKA...ABERDEEN...BRITTON...SISSETON...MOBRIDGE...
IPSWICH...WEBSTER...TIMBER LAKE...GETTYSBURG...FAULKTON...
REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE...FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...
MURDO...PRESHO...FORT THOMPSON
309 AM CDT SUN OCT 8 2006 /209 AM MDT SUN OCT 8 2006/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND
ADVISORY.

WINDS ARE NO LONGER EXPECTED TO MEET ADVISORY CRITERIA...THUS THE
ADVISORY HAS BEEN CANCELLED.  

$$
TDK

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Oct 7, 3:28 AM CDT, 11 hours 17 minutes earlier.

Area forecast discussion, Oct 7, 3:28 AM CDT, 11 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
328 AM CDT SAT OCT 7 2006

.SHORT TERM...TODAY THROUGH MONDAY NIGHT
MAIN CONCERNS THROUGH SHORT RANGE CENTER AROUND WINDS AND
TEMPERATURES. PER SAT PIX ENERGY IS LIFTING FAST THROUGH THE GREAT
BASIN WHILE MORE ENERGY IS MOVING EAST ALONG US/CANADIAN BORDER.
INDUCED SURFACE LOW WILL TRACK FROM EASTERN WYOMING NORTHEAST INTO
NORTH DAKOTA TODAY. AHEAD OF FEATURE WINDS WILL BE GUSTY. LATEST
VAD WIND PROFILE FROM RADAR INDICATES 30 KNOTS NOT TOO FAR OFF
SURFACE. HOWEVER LOW LEVEL LAPSE RATES THROUGH EARLY AFTERNOON
SUGGEST THAT WE MIGHT HAVE TROUBLE MIXING THIS DOWN. NONETHELESS
WINDS WILL BE CLOSE TO CRITERIA. FOR NOW NO HEADLINES ISSUED.
OTHER CONCERN FOR TODAY IS TEMPS. PROGGED H85 TEMPS AND MOS
SUGGESTS WARMER THAN WHAT WE HAD GOING...AND THIS SEEMS ENTIRELY
REASONABLE BASED ON WINDS BECOMING SOUTHWEST THIS AFTERNOON ACROSS
MOST OF THE CWA. ONLY CAVEAT MIGHT BE HIGH CLOUDS STREAMING ACROSS
REGION AHEAD OF WESTERN CONUS WAVE. FOR NOW HAVE GONE PRETTY
CLOSE TO MAV GUIDANCE WHICH SUGGESTS NEAR RECORD HIGHS. LIKE
PREVIOUSLY MENTIONED...PRECIPITATION CHANCES LOOK FAIRLY MINOR AS
LOW LEVEL MOISTURE MIXES OUT THIS AFTERNOON...AND MID LEVEL
TEMPERATURES ARE WARM FOR TIME OF YEAR. KEPT JUST A SMALL POP OVER
SOUTHEAST CWA THIS EVENING WHERE MOISTURE/INSTABILITY AND LIFT MAY
BE ABLE TO GENERATE ISOLATED ACTIVITY. BEHIND FRONT TONIGHT GUSTY
WINDS SPREAD INTO THE CWA WITH DECENT PRESSURE RISES AND STRONG
LOW LEVEL COLD AIR ADVECTION. ONCE AGAIN THESE WINDS WILL BE
PUSHING ADVISORY CRITERIA...BUT HAVE DECIDED TO LEAVE FOR LATER
SHIFTS TO EVALUATE. CONCERNING TEMPERATURES...NOT TOO MUCH CHANGE
OTHER THEN UPPING THEM SOME TODAY...AND THEN DROPPING HIGHS A BIT
ON MONDAY WHERE LATEST LOW LEVEL TEMP PROGS SUGGEST GRIDS AND MOS
ARE A TOUCH TOO WARM.

.LONG TERM...TUESDAY THROUGH FRIDAY
MODELS STILL SHOWING IMPRESSIVE COOL DOWN FOR TUESDAY NIGHT AND
LASTING THROUGH MOST OF THE EXTENDED PERIOD. 00Z GFS IS MORE
AGGRESSIVE IN BRINGING DOWN UPPER LOW AND CLOSING IT OFF ACROSS
UPPER MIDWEST WHEREAS OTHER MODELS MOVE COLD UPPER TROUGH OFF TO THE
EAST BY THE END OF NEXT WEEK. NATIONAL GUIDANCE WAS TO DISREGARD THE
00Z GFS AND GO WITH A MORE PROGRESSIVE TROUGH MOVEMENT.
REGARDLESS...STILL LOOKS COLD ENOUGH FOR SNOW LATE TUESDAY NIGHT AND
WEDNESDAY MORNING. WENT AHEAD AND ADDED SNOW SHOWERS TO THE FORECAST
FOR THIS TIME. IF MODELS VERIFY...COULD SEE A FEW DECENT SNOW
SHOWERS BEHIND INITIAL PUSH OF COLD AIR. DROPPED TEMPERATURES
CONSIDERABLY FOR TUESDAY AND WEDNESDAY WHILE COLD AIR IS IN PLACE.

&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
&&

TDK/TARVER
Hazardous weather outlook, Oct 7, 2:25 PM CDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
225 PM CDT SAT OCT 7 2006

SDZ003>005-009-010-015>017-033>036-045-048-081930-
CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK-
STANLEY-SULLY-HUGHES-HYDE-JONES-LYMAN-
225 PM CDT SAT OCT 7 2006 /125 PM MDT SAT OCT 7 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH
DAKOTA AND NORTH CENTRAL SOUTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WIND ADVISORY IS IN EFFECT BECAUSE STRONG NORTHWEST WINDS OF AT
LEAST 30 MPH WITH GUSTS AS HIGH AS 55 MPH ARE EXPECTED ACROSS
CENTRAL AND NORTH CENTRAL SOUTH DAKOTA AFTER 7 PM CDT THIS EVENING
AND SHOULD PERSIST UNTIL AROUND SUNRISE ON SUNDAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

MNZ039-046-SDZ006>008-011-018>023-037-051-081930-
TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-HAND-BUFFALO-
225 PM CDT SAT OCT 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA...CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WIND ADVISORY IS IN EFFECT BECAUSE STRONG NORTHWEST WINDS OF AT
LEAST 30 MPH WITH GUSTS AS HIGH AS 45 MPH ARE EXPECTED ACROSS
NORTHEAST SOUTH DAKOTA AND WEST CENTRAL MINNESOTA AFTER 11 PM CDT
THIS EVENING AND SHOULD PERSIST UNTIL AROUND SUNRISE ON SUNDAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

DORN

Nearby

Wind Advisories in South Dakota, 2006Wind Advisories in Minnesota, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.